MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 90 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 90 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681910
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
During the procedure the radiography was not successful, so the physician checked carefully and found that the distal section of the microcatheter (subject device) was broken.The physician then withdrew the microcatheter and the guidewire together, and the guidewire was also found to be broken.The broken part of the guidewire and microcatheter were snared from the vessel.The procedure was completed successfully after changing the devices.No clinical consequences reported to the patient.
 
Additional Manufacturer Narrative
Product available to stryker: updated.Lot #: updated based on additional information received.Unique identifier (udi) #: updated based on additional information received.Expiration date: added.Returned to manufacturer on: updated.Device evaluated by mfg: updated summary attached: updated.Manufacturing date: added.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the catheter shaft was broken.A patency test could not be performed as the catheter shaft was broken.Additional information reported that the microcatheter was confirmed to be in good condition after unpacking and during preparation and appears to have been used as per the dfu.The damage noted to the microcatheter is indicative of excessive force though this cannot be conclusively determined.An assignable cause of procedural factors will be assigned to the reported 'catheter shaft broken/fractured', 'catheter kinked/bent' and the analysed 'catheter shaft broken/fractured' as the issue is associated with a product that meets stryker design and manufacture specifications and was used according to the dfu but due to procedural and/or anatomical factors during use, the device performance was limited.
 
Event or Problem Description

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 90 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6711505
Report Number3008881809-2017-00208
Device Sequence Number13887210
Product Code DQY
UDI-Device Identifier04546540688231
UDI-Public(01)04546540688231(17)180331(10)19005925
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberM0031681910
Device Catalogue NumberM0031681910
Device Lot Number19161728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight60